Alert archive / Oregon / Flood Watches in 2012

Flood Watch 2, NWS Medford, OR

March 15, 20124 counties in Oregon

NWS Medford, OR issued this flood watch at Mar 15, 2012, 2:13 PM PDT for 4 counties in Oregon. It took effect at Mar 16, 2012, 11:00 AM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2012, 2:13 PM PDT (21:13 UTC)
In effect from
Mar 16, 2012, 11:00 AM PDT
Expired
Mar 17, 2012, 4:54 AM PDT
In force
18 hr
Issued by
NWS Medford, OR
Flood severity
None

Counties Coos County, OR, Curry County, OR, Douglas County, OR, Josephine County, OR

The radar

The Medford radar (KMAX), 119 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2012-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2012-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 254 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
254 m²/s²
0-3 km storm-relative helicity
508 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

408 
WGUS66 KMFR 152113
FFAMFR

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MEDFORD OR
213 PM PDT THU MAR 15 2012

...FLOODING POSSIBLE OVER PORTIONS OF SOUTHWEST OREGON FRIDAY
THROUGH SATURDAY MORNING...

.A SERIES OF STORMS WILL BRING VERY HEAVY RAINFALL TO MUCH OF
SOUTHWEST OREGON THROUGH FRIDAY NIGHT. THE FIRST STORM HAS ALREADY
DUMPED 1 TO 2 INCHES OF RAIN OVER THE AREA WITH LOCALLY UP TO 5
INCHES OVER THE COASTAL MOUNTAINS. LIGHT TO MODERATE RAIN WILL
CONTINUE OVER THE SAME AREA TONIGHT...THEN A SECOND STORM WILL
BRING HEAVY RAIN TO THE AREA FRIDAY AFTERNOON AND FRIDAY NIGHT.
THIS STORM COULD PRODUCE AN ADDITIONAL 1 TO 2 INCHES OVER MUCH OF
SOUTHWEST OREGON WITH ANOTHER 3 TO 5 INCHES POSSIBLE IN THE
COASTAL MOUNTAINS. THE PROLONGED NATURE OF THIS EVENT AS WELL AS
THE ADDITIONAL HEAVY RAIN ON ALREADY SATURATED GROUND MAY PRODUCE
FLOODING ALONG RIVERS...CREEKS...URBAN AREAS AND OTHER LOW LYING
AREAS. WHILE THE RAIN WILL DECREASE LATE FRIDAY NIGHT...THE
POTENTIAL FOR FLOODING WILL CONTINUE INTO SATURDAY.

ORZ021>024-161200-
/O.NEW.KMFR.FA.A.0002.120316T1800Z-120317T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
BANDON...PORT ORFORD...COQUILLE...HARBOR...GOLD BEACH...DRAIN...
ELKTON...ROSEBURG...SUTHERLIN...GREEN...MYRTLE CREEK...
CANYONVILLE...GLENDALE...GRANTS PASS...CAVE JUNCTION
213 PM PDT THU MAR 15 2012

...AREAL FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF SOUTHWEST OREGON...INCLUDING THE 
  FOLLOWING AREAS...CENTRAL DOUGLAS COUNTY...CURRY COUNTY 
  COAST...EASTERN CURRY COUNTY AND JOSEPHINE COUNTY AND SOUTH 
  CENTRAL OREGON COAST. 

* RAIN: AN ADDITIONAL 1 TO 3 INCHES OVER THE ENTIRE AREA WITH 3 TO
  5 INCHES POSSIBLE IN THE MOUNTAINS.

* FLOOD POTENTIAL: PROLONGED MODERATE TO HEAVY RAIN OVER ALREADY
  SATURATED GROUND MAY PRODUCE FLOODING OF RIVERS...CREEKS...AND
  OTHER LOW LYING AREAS.

* TIMING: RAIN...HEAVY AT TIMES WILL CONTINUE THIS AFTERNOON
  THROUGH FRIDAY NIGHT. A PERIOD OF PARTICULARLY HEAVY RAIN IS
  EXPECTED FRIDAY AFTERNOON THROUGH FRIDAY EVENING. RAIN WILL
  DIMINISH LATE FRIDAY NIGHT.

* LOCATIONS: ALL AREAS...HOWEVER COASTAL AREAS WILL RECEIVE THE
  BULK OF THE RAIN AND HAVE THE GREATEST POTENTIAL FOR FLOODING.

* POTENTIAL IMPACTS: RIVERS...CREEKS...AND STREAMS WILL RUN HIGH
  AND SWIFTLY THROUGH THE EVENT...MAKING IT EASIER FOR PEOPLE TO
  BE SWEPT AWAY. WATER MAY FLOW ACROSS ROADWAYS. MUD AND ROCK
  SLIDES WILL BE POSSIBLE IN STEEP AREAS. 

* OTHER WATCHES: FLOOD WATCHES ARE ALSO IN EFFECT FOR SPECIFIC
  PORTIONS OF THE COQUILLE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AREAL FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE OVER A WIDE
AREA...USUALLY DUE TO PROLONGED RAINFALL. ALL LOW LYING AREAS MAY
BE SUSCEPTIBLE.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

WRIGHT
4 follow-up statements
778 
WGUS66 KMFR 161006
FFAMFR

FLOOD WATCH
NATIONAL WEATHER SERVICE MEDFORD OR
306 AM PDT FRI MAR 16 2012

...FLOODING POSSIBLE OVER PORTIONS OF SOUTHWEST OREGON TODAY
THROUGH SATURDAY MORNING...

.A SERIES OF STORMS WILL BRING VERY HEAVY RAINFALL TO MUCH OF
SOUTHWEST OREGON THROUGH TONIGHT. THE FIRST STORM HAS
ALREADY DUMPED 1 TO 2 INCHES OF RAIN OVER THE AREA WITH LOCALLY
UP TO 5 INCHES OVER THE COASTAL MOUNTAINS. LIGHT TO MODERATE RAIN
IS CONTINUING OVER MUCH OF THE SAME AREA THIS MORNING...A SECOND
STORM IS DEVELOPING OFFSHORE AND WILL BRING HEAVY RAIN TO THE AREA
THIS AFTERNOON AND TONIGHT. THIS STORM COULD PRODUCE AN
ADDITIONAL 1 TO 2 INCHES OVER MUCH OF SOUTHWEST OREGON WITH
ANOTHER 2 TO 3 INCHES POSSIBLE IN THE COASTAL MOUNTAINS. THE
PROLONGED NATURE OF THIS EVENT AS WELL AS THE ADDITIONAL HEAVY
RAIN ON ALREADY SATURATED GROUND MAY PRODUCE FLOODING ALONG
RIVERS...CREEKS...URBAN AREAS AND OTHER LOW LYING AREAS. WHILE THE
RAIN WILL DECREASE LATE TONIGHT...THE POTENTIAL FOR FLOODING WILL
CONTINUE INTO SATURDAY.

ORZ021>024-161815-
/O.CON.KMFR.FA.A.0002.120316T1800Z-120317T1800Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
BANDON...PORT ORFORD...COQUILLE...HARBOR...GOLD BEACH...DRAIN...
ELKTON...ROSEBURG...SUTHERLIN...GREEN...MYRTLE CREEK...
CANYONVILLE...GLENDALE...GRANTS PASS...CAVE JUNCTION
306 AM PDT FRI MAR 16 2012

...AREAL FLOOD WATCH REMAINS IN EFFECT FROM 11 AM PDT THIS MORNING
THROUGH SATURDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST OREGON...INCLUDING THE FOLLOWING 
  AREAS...CENTRAL DOUGLAS COUNTY...CURRY COUNTY COAST...EASTERN 
  CURRY COUNTY AND JOSEPHINE COUNTY AND SOUTH CENTRAL OREGON 
  COAST. 

* FROM 11 AM PDT THIS MORNING THROUGH SATURDAY MORNING

* RAIN: AN ADDITIONAL 1 TO 2 INCHES OVER THE ENTIRE AREA WITH 2 TO
  3 INCHES POSSIBLE IN THE MOUNTAINS.

* FLOOD POTENTIAL: PROLONGED MODERATE TO HEAVY RAIN OVER ALREADY 
  SATURATED GROUND MAY PRODUCE FLOODING OF RIVERS...CREEKS...AND 
  OTHER LOW LYING AREAS. 

* TIMING: RAIN...HEAVY AT TIMES WILL CONTINUE THIS MORNING THROUGH
  TONIGHT. A PERIOD OF PARTICULARLY HEAVY RAIN IS EXPECTED THIS
  AFTERNOON THROUGH THIS EVENING. RAIN WILL DIMINISH LATE TONIGHT.

* LOCATIONS: ALL AREAS...HOWEVER COASTAL AREAS WILL RECEIVE THE
  BULK OF THE RAIN AND HAVE THE GREATEST POTENTIAL FOR FLOODING.

* POTENTIAL IMPACTS: RIVERS...CREEKS...AND STREAMS WILL RUN HIGH
  AND SWIFTLY THROUGH THE EVENT...MAKING IT EASIER FOR PEOPLE TO
  BE SWEPT AWAY. WATER MAY FLOW ACROSS ROADWAYS. MUD AND ROCK
  SLIDES WILL BE POSSIBLE IN STEEP AREAS. 

* OTHER FLOODING HAZARDS: FLOOD WARNINGS ARE ALSO IN EFFECT FOR
  SPECIFIC PORTIONS OF THE COQUILLE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AREAL FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE OVER A WIDE
AREA...USUALLY DUE TO PROLONGED RAINFALL. ALL LOW LYING AREAS MAY
BE SUSCEPTIBLE.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

MSO/SK
562 
WGUS66 KMFR 161815
FFAMFR

FLOOD WATCH
NATIONAL WEATHER SERVICE MEDFORD OR
1115 AM PDT FRI MAR 16 2012

...FLOODING POSSIBLE OVER PORTIONS OF SOUTHWEST OREGON TODAY
THROUGH SATURDAY MORNING...

.A SERIES OF STORMS WILL BRING VERY HEAVY RAINFALL TO MUCH OF
SOUTHWEST OREGON THROUGH TONIGHT. THE FIRST STORM HAS ALREADY
DUMPED 1 TO 2 INCHES OF RAIN OVER THE AREA WITH LOCALLY UP TO
5 INCHES OVER THE COASTAL MOUNTAINS. LIGHT TO MODERATE RAIN IS
CONTINUING OVER MUCH OF THE SAME AREA THIS MORNING...A SECOND
STORM IS DEVELOPING OFFSHORE AND WILL BRING HEAVY RAIN TO THE
AREA THIS AFTERNOON AND TONIGHT. THIS STORM COULD PRODUCE AN
ADDITIONAL 1 TO 2 INCHES OVER MUCH OF SOUTHWEST OREGON WITH
ANOTHER 2 TO 3 INCHES POSSIBLE IN THE COASTAL MOUNTAINS. THE
PROLONGED NATURE OF THIS EVENT AS WELL AS THE ADDITIONAL HEAVY
RAIN ON ALREADY SATURATED GROUND MAY PRODUCE FLOODING ALONG
RIVERS...CREEKS...URBAN AREAS AND OTHER LOW LYING AREAS. WHILE
THE RAIN WILL DECREASE LATE TONIGHT...THE POTENTIAL FOR FLOODING
WILL CONTINUE INTO SATURDAY.

ORZ021>024-170215-
/O.CON.KMFR.FA.A.0002.000000T0000Z-120317T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
BANDON...PORT ORFORD...COQUILLE...HARBOR...GOLD BEACH...DRAIN...
ELKTON...ROSEBURG...SUTHERLIN...GREEN...MYRTLE CREEK...
CANYONVILLE...GLENDALE...GRANTS PASS...CAVE JUNCTION
1115 AM PDT FRI MAR 16 2012

...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST OREGON...INCLUDING THE FOLLOWING 
  AREAS...CENTRAL DOUGLAS COUNTY...CURRY COUNTY COAST...EASTERN 
  CURRY COUNTY AND JOSEPHINE COUNTY AND SOUTH CENTRAL OREGON 
  COAST. 

* THROUGH SATURDAY MORNING

* RAIN: AN ADDITIONAL 1 TO 2 INCHES OVER THE ENTIRE AREA WITH 2 
  TO 3 INCHES POSSIBLE IN THE MOUNTAINS. 

* FLOOD POTENTIAL: PROLONGED MODERATE TO HEAVY RAIN OVER ALREADY 
  SATURATED GROUND MAY PRODUCE FLOODING OF RIVERS...CREEKS...AND 
  OTHER LOW LYING AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AREAL FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE OVER A WIDE
AREA...USUALLY DUE TO PROLONGED RAINFALL. ALL LOW LYING AREAS MAY
BE SUSCEPTIBLE.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
698 
WGUS66 KMFR 170216
FFAMFR

FLOOD WATCH
NATIONAL WEATHER SERVICE MEDFORD OR
716 PM PDT FRI MAR 16 2012

...FLOODING POSSIBLE OVER PORTIONS OF SOUTHWEST OREGON TODAY
THROUGH SATURDAY MORNING...

.A SERIES OF STORMS HAS BROUGHT VERY HEAVY RAINFALL TO MUCH OF
SOUTHWEST OREGON THROUGH THIS EVENING. WHILE THE RAIN WILL
CONTINUE TO DECREASE TONIGHT...THE POTENTIAL FOR FLOODING WILL
CONTINUE INTO SATURDAY.

ORZ021>024-171230-
/O.CON.KMFR.FA.A.0002.000000T0000Z-120317T1800Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
BANDON...PORT ORFORD...COQUILLE...HARBOR...GOLD BEACH...DRAIN...
ELKTON...ROSEBURG...SUTHERLIN...GREEN...MYRTLE CREEK...
CANYONVILLE...GLENDALE...GRANTS PASS...CAVE JUNCTION
716 PM PDT FRI MAR 16 2012

...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST OREGON...INCLUDING THE FOLLOWING 
  AREAS...CENTRAL DOUGLAS COUNTY...CURRY COUNTY COAST...EASTERN 
  CURRY COUNTY AND JOSEPHINE COUNTY AND SOUTH CENTRAL OREGON 
  COAST. 

* THROUGH SATURDAY MORNING

* RAIN: UP TO A QUARTER ADDITIONAL INCHES OF RAINFALL CAN BE
  EXPECTED BY NOON SATURDAY.

* FLOOD POTENTIAL: PREVIOUS MODERATE TO HEAVY RAIN OVER ALREADY 
  SATURATED GROUND MAY PRODUCE FLOODING OF RIVERS...CREEKS...AND 
  OTHER LOW LYING AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AREAL FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE OVER A WIDE
AREA...USUALLY DUE TO PROLONGED RAINFALL. ALL LOW LYING AREAS MAY
BE SUSCEPTIBLE.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
SVEN
441 
WGUS66 KMFR 171154
FFAMFR

FLOOD WATCH
NATIONAL WEATHER SERVICE MEDFORD OR
454 AM PDT SAT MAR 17 2012


ORZ021>024-171300-
/O.CAN.KMFR.FA.A.0002.000000T0000Z-120317T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
BANDON...PORT ORFORD...COQUILLE...HARBOR...GOLD BEACH...DRAIN...
ELKTON...ROSEBURG...SUTHERLIN...GREEN...MYRTLE CREEK...
CANYONVILLE...GLENDALE...GRANTS PASS...CAVE JUNCTION
454 AM PDT SAT MAR 17 2012

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF SOUTHWEST OREGON...INCLUDING
COOS...CURRY...JOSEPHINE AND DOUGLAS COUNTIES HAS BEEN CANCELLED.
THERE HAVE BEEN SEVERAL REPORTS OF BETWEEN 1 AND 2 INCHES OF RAIN
OVER THE PREVIOUS 24 HOURS. THIS RAIN PRODUCED RISES ON CREEKS AND
RIVERS BUT ANY ADDITIONAL SHOWERS TODAY WILL BE VERY LIGHT.

$$
DW

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this flood watch went out at Mar 15, 9:12 AM PDT, 5 hours 1 minute earlier.

Area forecast discussion, Mar 15, 9:12 AM PDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
912 AM PDT THU MAR 15 2012

.DISCUSSION...A STRONG 180KT JET STRETCHES FROM EAST TO WEST
ACROSS THE PACIFIC BETWEEN 40-50N THIS MORNING. THIS IS SENDING
SEVERAL SHORTWAVES EASTWARD INTO THE PACIFIC NORTHWEST. IR AND
WATER VAPOR IMAGERY IS SHOWING A BAROCLINIC LEAF STRUCTURE
DEVELOPING IN THE CLOUD/MOISTURE PATTERNS AHEAD OF THE MAIN
SHORTWAVE ALONG A COLD FRONT WHICH IS MOVING INTO OUR COASTAL
WATERS THIS MORNING. HEAVY RAIN IS OCCURRING ALONG THE COAST...
AND ESPECIALLY IN CURRY COUNTY WHERE AMOUNTS ARE AVERAGING
0.10-0.25" PER HOUR. A SMALL STREAM AND URBAN FLOOD ADVISORY WAS
ISSUED OVERNIGHT TO HIGHLIGHT THE THREAT OF HEAVY RAINFALL.

STRONG WINDS ARE ALSO ACCOMPANYING THE FRONT THROUGH THE COASTAL
WATERS AND IN ADVANCE OF THE FRONT THROUGH THE SHASTA VALLEY AND
IN THE TYPICAL LOCATIONS NEAR SUMMER LAKE. WINDS MAY PICK UP A BIT
THIS AFTERNOON IN THE ROGUE VALLEY JUST AHEAD OF AND WITH THE
FRONTAL PASSAGE, BUT SHOULD REMAIN BELOW ADVISORY LEVELS.

THE COLD FRONT WILL MOVE ONSHORE THIS AFTERNOON. EXPECT A PERIOD
OF MODERATE TO HEAVY RAINFALL WITH THE FRONTAL BAND THROUGH THE
ROGUE VALLEY LATER THIS AFTERNOON AND EVENING...AMOUNTS PROBABLY
0.25-0.50 OF AN INCH. SNOW LEVELS ARE QUITE HIGH AHEAD OF THIS
SYSTEM...UP AROUND 6000 FEET SO EXPECT MUCH OF THE PRECIPITATION
TO FALL AS RAIN AT THE MAIN PASSES. SNOW LEVELS WILL DROP DOWN
BELOW PASS LEVEL BEHIND THE FRONT THIS EVENING/OVERNIGHT REACHING
AS LOW AS ABOUT 3000 FEET BY FRIDAY MORNING WEST OF THE CASCADES
BUT TO AROUND 4000 TO 4500 FEET IN NORTHERN CALIFORNIA. MOST OF
THE STEADY PRECIPITATION WILL HAVE ENDED BY THEN...SO NOT
EXPECTING MANY SNOW IMPACTS AT THE PASSES DURING THIS TIME.

THE COLD FRONT WILL STALL OVER NORTHERN CALIFORNIA FRIDAY AND A
SECOND STRONGER SYSTEM WILL DEVELOP AND MOVE INTO THE OREGON
COAST FRIDAY AFTERNOON. THE DETAILS REGARDING THIS SYSTEM ARE
STILL IN QUESTION AND TODAY'S FORECAST WILL ATTEMPT TO CLARIFY
THOSE DETAILS. RIGHT NOW A WINTER STORM WATCH IS IN EFFECT FOR
PORTIONS OF SISKIYOU COUNTY ABOVE 3500 FEET.

&&

.AVIATION...MVFR WITH ISOLATED IFR CONDITIONS MOVE EAST AND BANK
UP AGAINST THE CASCADES BY LATE MORNING. MOSTLY VFR CONDITIONS WILL
PREVAIL EAST OF THE CASCADES UNTIL MID TO LATE AFTERNOON WHEN MVFR
CONDITIONS SPILL OVER THE CASCADES CREST. STRONG SOUTHERLY WINDS WILL
CAUSE SOME LOW LEVEL TURBULENCE CONCERNS AND POSSIBLE WIND SHEAR
ALONG THE COAST AND IN THE WEST SIDE VALLEYS. MODERATE TO HEAVY
RAIN WILL OCCUR ALONG THE COAST THIS MORNING AND EVEN INTO THE
ROGUE VALLEY THIS AFTERNOON AND EVENING ASSOCIATED WITH THE MAIN
FRONTAL BAND.

&&

.PREV DISCUSSION... /ISSUED 333 AM PDT THU MAR 15 2012/

DISCUSSION...MODELS CONTINUE ON TRACK WITH ANOTHER WINDY STORM
THAT IS ALREADY BRINGING WINDS UP ON THE COAST AND THE RIDGES THIS
MORNING. THE COMBINATION OF TIGHT GRADIENT...STRONG SW 850 MB FLOW
AND 925 MB WIND IN THE 70 KT RANGE IN GOOD MIXING WITH THE
EXPECTED PRECIP RATES MAKE A LOW END HIGH WIND WARNING STILL
LIKELY. WINDS IN THE SHASTA VALLEY AND EAST SIDE ALSO HAVE ALL THE
ESSENTIAL INGREDIENTS NEEDED TO MEET CRITERIA IN THESE AREAS AS
WELL. IR IS SHOWING DECENT CLOUD TOP COOLING IN THE WARM CONVEYOR
FLOW...BOTH IN THE FIRST BAND MOVING INTO THE AREA AT THIS TIME
AND WITH THE TRAILING END OFFSHORE EXTENDING INTO THE NW WA
INDICATING INCREASED OMEGAS AND PRECIP RATES. CONFIDENCE HAS
INCREASED A LITTLE FOR THE TRACK OF THE LOW THAT BRINGS THE NEXT
SYSTEM THROUGH ON FRIDAY WITH BOTH THE GFS AND NAM IN ROUGH
AGREEMENT ON BRINGING A LOW FROM THE SW INTO THE CENTRAL OREGON
COAST BY FRIDAY AFTERNOON. HOWEVER...ENOUGH UNCERTAINTY REMAINS ON
THE TRACK OF THE LOW...AND THE DIFFERENCE IN THE TRACK NORTH OR
SOUTH BY AS LITTLE AS 60 MILES WILL MAKE A VERY LARGE DIFFERENCE
IN THE OUTCOME. IF THIS SYSTEM IS A LITTLE FARTHER NORTH THE COLD
AIR WILL ENTRAIN FARTHER NORTH KEEPING SNOW LEVELS HIGH...AND A
LITTLE FARTHER SOUTH WILL BRING IN COLD AIR BUT SHUNT MOST OF THE
MOISTURE SOUTH. WITH THIS UNCERTAINTY WILL KEEP THE WATCH AS IS.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 5 AM PDT FRIDAY FOR ORZ030-031.
     HIGH WIND WARNING UNTIL 5 PM PDT THIS AFTERNOON FOR ORZ021-022.

CA...WINTER STORM WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     ABOVE 3500 FEET FOR CAZ080.
     WINTER STORM WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     ABOVE 4000 FEET FOR CAZ082.
     HIGH WIND WARNING UNTIL 11 PM PDT THIS EVENING FOR CAZ081.
     WINTER STORM WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     FOR CAZ083.

PZ...STORM WARNING UNTIL 2 PM PDT THIS AFTERNOON FOR
     PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING UNTIL 11 AM PDT SATURDAY FOR PZZ370.
     HAZARDOUS SEAS WARNING UNTIL 11 AM PDT SATURDAY FOR
     PZZ350-356-376.
     HIGH WIND WARNING UNTIL 5 PM PDT THIS AFTERNOON FOR PZZ356.
     GALE WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT FOR
     PZZ356-376.

SPILDE
Hazardous weather outlook, Mar 15, 5:22 AM PDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
522 AM PDT THU MAR 15 2012

ORZ021-161230-
SOUTH CENTRAL OREGON COAST-
522 AM PDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

THE HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
EVENING. PLEASE SEE THE LATEST WARNING MESSAGE FOR FURTHER DETAILS.

A FLOOD WATCH IS IN EFFECT FOR THE COQUILLE
RIVER AT COQUILLE AND THE SOUTH FORK OF THE COQUILLE RIVER AT
MYRTLE POINT. SEE FLOOD WATCH FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE FLOOD WATCH FOR THE COQUILLE RIVER AT MYRTLE POINT REMAINS IN
EFFECT UNTIL FRIDAY MORNING. THE FLOOD WATCH FOR THE COQUILLE
RIVER AT COQUILLE REMAINS IN EFFECT UNTIL SATURDAY AFTERNOON.
SEVERAL MORE STORMS ARE EXPECTED TO IMPACT THE AREA WITH RAIN AND
WIND THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ022-161230-
CURRY COUNTY COAST-
522 AM PDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

THE HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
EVENING. PLEASE SEE THE LATEST WARNING MESSAGE FOR FURTHER DETAILS.

AN URBAN AND SMALL STREAM FLOOD ADVISORY HAS ALSO BEEN ISSUED FOR
WESTERN CURRY COUNTY EFFECTIVE UNTIL 345 PM PDT THIS AFTERNOON.
PLEASE SEE THE LATEST ADVISORY MESSAGE FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MORE STORMS ARE EXPECTED TO IMPACT THE AREA WITH RAIN AND WIND
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ350-356-370-376-161230-
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
522 AM PDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PACIFIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

THE STORM WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON.
PLEASE SEE THE LATEST WARNING MESSAGE FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS ARE EXPECTED TO REMAIN HIGH...BUT BELOW STORM LEVEL..UNTIL
AT LEAST SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ030-031-161230-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
522 AM PDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TODAY AND TONIGHT

THE HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY.
PLEASE SEE THE LATEST WARNING MESSAGE FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY.
UNSETTLED WEATHER WILL CONTINUE THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081-161230-
CENTRAL SISKIYOU COUNTY-
522 AM PDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

THE HIGH WIND WARNING IS EFFECTIVE FROM 8 AM THIS MORNING UNTIL 11
PM PDT TONIGHT. PLEASE SEE THE LATEST WARNING MESSAGE FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS WILL REMAIN GUSTY BUT BELOW WARNING LEVEL THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ083-161230-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
522 AM PDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

STORMS WILL CONTINUE TO MOVE THROUGH THE AREA WITH RAIN, HIGH
ELEVATION SNOW, AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER STORM WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING. PLEASE SEE THE LATEST WATCH MESSAGE FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-161230-
WESTERN SISKIYOU COUNTY-
522 AM PDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

STORMS WILL CONTINUE TO MOVE THROUGH THE AREA WITH RAIN, HIGH
ELEVATION SNOW, AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER STORM WATCH IS IN EFFECT FOR AREAS ABOVE 3500 FEET FROM
FRIDAY MORNING THROUGH FRIDAY EVENING. PLEASE SEE THE LATEST WATCH
MESSAGE FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ082-161230-
SOUTH CENTRAL SISKIYOU COUNTY-
522 AM PDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

STORMS WILL CONTINUE TO MOVE THROUGH THE AREA WITH RAIN, HIGH
ELEVATION SNOW, AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER STORM WATCH IS IN EFFECT FOR AREAS ABOVE 4000 FEET FROM
FRIDAY MORNING THROUGH FRIDAY EVENING. PLEASE SEE THE LATEST WATCH
MESSAGE FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Mar 15, 10:12 AM PDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1012 AM PDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       6 SW MERLIN             42.46N 123.49W
03/15/2012  M0.60 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            12 HOUR ACCUMULATION ENDING AT 8AM

&&

BUNKER
Local storm report, Mar 15, 11:54 AM PDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1154 AM PDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 AM     HEAVY RAIN       9 NNE RILEY             43.65N 119.41W
03/15/2012  M2.25 INCH       HARNEY             OR   TRAINED SPOTTER

            12 HOUR ACCUMULATION

&&

BUNKER
Local storm report, Mar 15, 12:07 PM PDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1207 PM PDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1207 PM     HEAVY RAIN       WNW PORT ORFORD         42.75N 124.50W
03/15/2012  M2.44 INCH       CURRY              OR   TRAINED SPOTTER

            24 HOUR ACCUMULATION

&&

BUNKER
Local storm report, Mar 15, 12:26 PM PDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1226 PM PDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     HEAVY RAIN       2 N CAVE JUNCTION       42.19N 123.65W
03/15/2012  M1.22 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            24 HOUR TOTAL. 0.20 INCH/HOUR OCCURRING NOW.

&&

WOODHEAD
Local storm report, Mar 15, 12:35 PM PDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1235 PM PDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HEAVY RAIN       5 NNW BROOKINGS         42.12N 124.34W
03/15/2012  M3.00 INCH       CURRY              OR   TRAINED SPOTTER

            ACCUMULATION THROUGH 12PM

&&

BUNKER
Local storm report, Mar 15, 1:59 PM PDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
159 PM PDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 PM     HEAVY RAIN       4 SSW SUNNY VALLEY      42.59N 123.41W
03/15/2012  M1.55 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            24 HOUR AMOUNT

&&

BUNKER

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 3:09 AM PDTGale WatchMFR13 hr
Mar 15, 3:59 AM PDTAreal Flood AdvisoryMFRCurry12 hr
Mar 15, 3:40 PM PDTGale WarningMFR35 hr
Mar 15, 3:40 PM PDTSmall Craft Advisory for WindsMFR16 hr
Mar 15, 3:51 PM PDTAreal Flood AdvisoryMFRCurry20 hr

Nearby

Flood Watches in Oregon, 2012Every flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.